Identification & Timing

Facilitator’s Name: David McQuillan

Class Identifier: Massage Therapy Staff

Date: 20/11/07

Time: 1 – 2pm

Reason for the meeting

Introduce staff to the technologies that they will be utilising when facilitating learning in 2008.


Medium used

Communication for the session will be facilitated through Elluminate. Elluminate is one of the technologies that staff may choose to use next year, and this will provide them with an opportunity to experience the platform. It also provides us with a synchronous communication channel. From this starting point staff will be directed to engage with the other software applications that we will use in our teaching next year. The aim is to help staff develop some experience in the use of these applications.


Description of the group

The group will be composed of my three key academic staff members. They range in age from 30 – 40-ish.

I expect that through this experience my staff should gain an understanding of how the technological applications will support learning, and how they may use them in their facilitation work.

We meet face to face semi-regularly, but have never met online. They have varying degrees of familiarity with online interaction. Karole has been teaching anatomy & physiology via Blackboard for over a year in her work with other departments. Irene & Ash both have some experience with being online, but not in an educational setting apart from some limited use of Blackboard as a shared storage facility & announcements hub. If I was to place this group in one of Gilly Salmon’s stages I would choose the access & motivation stage.

 

Planned facilitation of the meeting

I haven’t used the original facilitation template, as it doesn’t seem appropriate for the type of session that I am planning.

Learning outcomes

  • Participants are able to use Elluminate at a basic level.
  • Participants are able to find the therapeutic massage programme on WikiEducator and navigate to their course
  • Participants are able to find their blog, log into it, and make a posting
  • Participants understand the structure of the course, and are able to discuss how the elements relate to each other.

Session Plan

  • Elluminate
    • Users log in
    • Users are able to use IM
    • Users are able to use voice (10 mins | 1:10)
    • Discussion – how has everyone found this so far?
    • Illustrate course structure through a powerpoint finishing with a digram that illustrates the relationship between technological structures.
    • Ask participants to add their impressions to the diagram (using collaborative text / drawing)
      • I add an image & talk about this
      • Clarify things that need to be clarified
      • Draw out & discuss any emotional issues
      • Discuss solutions to any problems that are foreseen (10 mins | 1:20)
    • Discussion – what is eveyone’s experience now? ( 5 mins | 1:25)
  • Wiki Educator
    • Give everyone the URL of the WikiEducator Therapeutic Massage main page.
    • Users open this in a new window & bookmark the main page
    • I talk them briefly through wikis – layout and editing
    • Users navigate from this page to the course page they will be teaching & from there to the course blog they will be teaching through (Irene – Anatomy 1, Karole – Bioscience 1, Ash – Basic Massage) ( 5 mins | 1:30)
  • Blogs
    • Users open up their course blog in another window & log in
    • Users copy & paste information from Wiki Educator into their first blog posting. (10 mins | 1:40)
  • Pageflakes
    • Send URL for the pageflakes page through Elluminate
    • Ask participants to open pageflakes in a new window
    • They should be able to see how the content they have just posted to their blog is represented on the pageflakes hub ( 5 mins | 1:45)
    • Discussion (15 mins | 2:00)

I’m not sure if I’m tempting fate by being so specific with my timing here, but I guess we’ll see. 😉

Elluminate Meeting

Meeting Link: http://elluminate.tekotago.ac.nz:80/join_meeting.html?meetingId=1193877893967

Starts: 20/11/2007 12:30 NZDT

Ends: 20/11/2007 15:00 NZDT

Advertisements